IADVL
Indexed with PubMed and Science Citation Index (E) 
 
Users online: 3929 
     Home | Feedback | Login 
About Current Issue Archive Ahead of print Search Instructions Online Submission Subscribe What's New Contact  
  Navigate here 
  Search
 
  
 Resource links
   Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
   Article in PDF (1,486 KB)
   Citation Manager
   Access Statistics
   Reader Comments
   Email Alert *
   Add to My List *
* Registration required (free)  

 
  In this article
   Article Figures

 Article Access Statistics
    Viewed3532    
    Printed78    
    Emailed0    
    PDF Downloaded129    
    Comments [Add]    

Recommend this journal

 


 
 Table of Contents    
IMAGES IN CLINICAL PRACTICE
Year : 2016  |  Volume : 82  |  Issue : 3  |  Page : 304-305

Minoxidil-induced hypertrichosis in a 4-year-old child


Consultant Dermatologist

Date of Web Publication6-Apr-2016

Correspondence Address:
Dr. Shyam B Verma
18, Amee Society, Near Rajanigandha Apartments, Diwalipura, Vadodara - 390 015, Gujarat, India

Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0378-6323.174406

Rights and Permissions



How to cite this article:
Verma SB. Minoxidil-induced hypertrichosis in a 4-year-old child. Indian J Dermatol Venereol Leprol 2016;82:304-5

How to cite this URL:
Verma SB. Minoxidil-induced hypertrichosis in a 4-year-old child. Indian J Dermatol Venereol Leprol [serial online] 2016 [cited 2020 Apr 9];82:304-5. Available from: http://www.ijdvl.com/text.asp?2016/82/3/304/174406


A 4-year-old girl presented with hypertrichosis of forehead and sides of face 5 weeks after being prescribed 5% topical minoxidil lotion for treatment of alopecia areata on both parietal areas. There was no history of receiving topical and/or systemic corticosteroids.
Figure 1: (a and b) Hypertrichosis of the forehead and cheeks

Click here to view


Minoxidil prescribed for the scalp is known to cause hypertrichosis on other skin areas, too. This adverse effect is probably mediated by inadvertent transfer of the topical application since only an insignificant amount of about 1.4% of the dose applied gets absorbed systemically.

Declaration of patient consent

The authors certify that they have obtained all appropriate patient consent forms. In the form the patient(s) has/have given his/her/their consent for his/her/their images and other clinical information to be reported in the journal. The patients understand that their names and initials will not be published and due efforts will be made to conceal their identity, but anonymity cannot be guaranteed.

Financial support and sponsorship

Nil.

Conflicts of interest

There are no conflicts of interest.


    Figures

  [Figure 1]



 

Top
Print this article  Email this article

    

Online since 15th March '04
Published by Wolters Kluwer - Medknow